MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-2354A; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION BSM-2354A; VITAL SIGNS MONITOR
Model Number BSM-2354A
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the display on the bedside monitor was not clear.The biomedical engineer states that the screen is very patchy and looks unreadable.Customer sent in a picture to confirm that this was not artifacts on the waveform.The product was not in use on patient at the time and there was no patient harm.The device is being sent in for repair.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that the display on the bedside monitor was not clear.
 
Additional Manufacturer Narrative
The customer reported that the display on the bedside monitor (bsm) was not clear.The biomedical engineer states that the screen is very patchy and looks unreadable.Customer sent in a picture to confirm that this was not artifacts on the waveform.The product was not in use on a patient at the time and there was no patient harm.The device was sent in for repair.Upon completion of the initial evaluation, the customer denied pay for the repair costs.Unit was sent back to the customer unrepaired.

Brand Name
BSM-2354A
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, japan 161-8 560
JA  161-8560
MDR Report Key6649020
Report Number8030229-2017-00192
Device Sequence Number1285320
Product Code MHX
UDI-Device Identifier04931921101728
UDI-Public04931921101728
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/16/2017
Report Date (Section F) 06/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-2354A
Device Catalogue NumberBSM-2354A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/23/2017
Device Age117 MO
Event Location Hospital
Date Report to Manufacturer06/16/2017
Initial Date Received by Manufacturer 06/16/2017
Supplement Date Received by Manufacturer06/16/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA06/16/2017